Wyoming, 2014

Winter Storm and High Wind in Wyoming, January 11 to 14, 2014

January 11 to 14, 2014 · NWS RIW · 23 events in 16 counties and zones

A long-lived winter storm moved across western and central Wyoming beginning early Saturday, January 11, and continuing through the afternoon of January 13. West of the Continental Divide, heavy snow fell in the mountains as a moist, westerly flow infiltrated the region.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A long-lived winter storm moved across western and central Wyoming beginning early Saturday, January 11, and continuing through the afternoon of January 13. West of the Continental Divide, heavy snow fell in the mountains as a moist, westerly flow infiltrated the region. Snowfall of one to two feet was common, with several reports topping two feet. The heaviest snow fell in the Salt River and Wyoming ranges. Strong wind accompanied this storm system with some sections of central and western Wyoming registering winds in excess of 60 mph.

High wind made its return to areas east of the Continental Divide as northwest flow prevailed across Wyoming on the backside of this storm system. Favored areas in northwest flow aloft saw wind gusts approaching or exceeding 60 mph and in some cases 70 mph. Crowheart clocked a 78 mph gust and much of Johnson County saw gusts between 59 and 62 mph as a cold front pushed south through the county. The colder air also brought a quick, but intense, period of snow to the Cody Foothills on the evening of January 13 and early morning of January 14. Snowfall totals of 8 to 12 inches fell in less than 12 hours within a swath from Cody to Meeteetse.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jan 10, 10:36 PM MST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 10, 10:36 PM MST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1036 PM MST FRI JAN 10 2014

.SHORT TERM...TONIGHT THROUGH SATURDAY (ISSUED AT 216 PM MST)

BROAD TROF ACROSS CONUS...A LITTLE MORE AMPLIFIED WITH THE PASSAGE
OF SHORTWAVE...JUST NOW REACHING THE WRN EDGE OF THE PLAINS...WITH
NOSE OF UPSTREAM JET NOW RIDING INTO WRN WY THIS MORNING...HELPING
TO RE-START LIGHT SNOW OVR THE WEST. EVEN FURTHER UPSTREAM...LARGE
VIGOROUS TROF IS LAYING IN WAIT NEAR 40N 150W...AND DUE TO
REINVIGORATE WINTER POTENTIAL ACROSS THE WRN AND SRN PORTIONS OF THE
FA.

MAJOR WINTER WEATHER CAN BE EXPECTED ACROSS THE WRN MOUNTAINS AT
LEAST THROUGH SUNDAY MORNING. THE BIG HORN MOUNTAINS WILL ALSO SEE
SOME SNOW...BUT TO A MUCH LESSER EXTENT THAN OUT WEST.
OTHERWISE...UPR LVL RIDGING WILL WARM THE REST OF THE FA UP
NICELY...AND ALL WOULD BE GOOD IF IT WERE NOT FOR THE EXTREMELY
TIGHT P AND T GRADS THAT ARE FORMING...ALONG WITH VERY STRONG UPR
LVL FLOW FROM A STRONG JET MIGRATING EWD ACROSS THE STATE TONIGHT
AND TOMORROW. THE SFC SET-UP IS NOTHING NEW...FLOWING THE USUAL
ABSAROKA...A LEE AREAS...SOUTH TO WIND RIVER RANGE...THEN EWD INTO
NATRONA COUNTY. SO SEGMENTED HIGH WIND WARNING JUST REPLACE THE
WATCH PUT UP YESTERDAY...STARTING INT HE NORTH...AND HEADING SWD
OVERNIGHT AND THROUGH THE DAY TOMORROW. A WAIT AND SEE WATCH IS ALSO
IN EFFECT FOR THE SRN TIER OF COUNTIES FOR SAT NIGHT THRU
SUNDAY.

THE MAIN EVENT TO FOR THE WINTER WX OUT WEST BEGINS LATER TONIGHT
WITH THE ARRIVAL OF BETTER PAC MOISTURE UNDER TRANSITIONING UPR
LVLS...GIVING NEARLY ZONAL FLOW CONDITIONS AS RIDGING PROGRESSES
AHEAD OF THE NEXT BIGGER SYSTEM DUE TO BEGIN TO BUST THROUGH THE WRN
PORTION OF THE STATE BY SAT AFTERNOON. MOISTURE AND UPR DIVERGENCE
GETS HERE WITH WITH A PHASING AND QUITE STRONG JET ARRIVING SOON
AFTER THE LEAD PORTION OF THE WAVE ARRIVES. THIS IS WHEN WE SHOULD
SEE THE HEAVIEST POTENTIAL FOR SNOWFALL...AT THE END OF MY
PERIOD...AND INTO THE BEGINNING OF THE EXTENDED. THIS ONE WILL HAVE
IT ALL...FROM 2+ INCH/HR SNOW RATES WITH GUSTS ACROSS THE HIGHER
RIDGE-TOPS APPROACHING 80 MPH AT TIMES. WINTER WX WARNING HAS
REPLACED THE WATCH FOR THE APPROPRIATE AREAS. ALSO PUT ZONE 25 INTO
A WINTER ADVISORY FOR THE SAME TIME PERIODS AS THE WARNINGS...MAINLY
FOR THE POTENTIAL FOR UP TO 6 INCHES OVR THE WRN PORTIONS OF THE
ZONE...ESP NEAR BONDURANT. ONE OTHER THING WE WILL HAVE TO WATCH IS
THE POTENTIAL FOR SNOW TURNING TO RAIN/SNOW...THEN BACK TO SNOW IN
THE STAR VALLEY. THUS THEY HAVE NOT BEEN INCLUDED IN THE WARNING
AREA...AND WILL BE FURTHER ASSESSED FOR ADVISORY CONDITIONS TO START
TOMORROW NIGHT.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY

MOIST WEST FLOW WILL CONTINUE ACROSS WESTERN WYOMING SATURDAY EVENING.
SNOWFALL WILL BE WIDESPREAD ACROSS THE WESTERN MOUNTAINS.  ALONG AND
EAST OF THE CONTINENTAL DIVIDE...MOUNTAIN WAVES ARE EXPECTED TO
PRODUCE STRONG WINDS ALONG THE EAST SLOPES OF THE ABSAROKA AND WIND
RIVER MOUNTAINS.  FROM SATURDAY NIGHT THROUGH MID DAY SUNDAY SOME OF
THE WEST FACING SLOPES OF THE WEST MAY SEE OVER TWO FEET OF SNOW
WITH SOME VALLEY AREAS ACCUMULATING AROUND A FOOT OR MORE OF NEW
SNOW.  ALONG WITH THE SNOW...STRONG WINDS WILL CAUSE PLENTY OF
BLOWING AND DRIFTING SNOW...ESPECIALLY OVER THE PASSES.  THE
SOUTHWEST WILL SEE BETTER CHANCES FOR SNOWFALL LATE SATURDAY NIGHT.
THE STRONG WEST FLOW SHOULD MIX OUT THE BASINS WITH GENERALLY WARMER
TEMPERATURES EAST OF THE CONTINENTAL DIVIDE OVER THE WEEKEND. LITTLE
IF ANY SNOWFALL IS EXPECTED IN THE WIND RIVER AND BIG HORN BASINS
AND ON THE EASTERN PLAINS.  AREAS ALONG THE BASE OF THE MOUNTAINS
MAY SEE SOME BLOW OVER SHOWERS WITH THE STRONG WINDS.  A HIGH
PRESSURE RIDGE ALOFT WILL BUILD INTO WESTERN WYOMING WITH THE FLOW
ALOFT DRYING AND BECOMING MORE NORTHWESTERLY. SNOWFALL AMOUNTS WILL
DECREASE  THEN END BY TUESDAY.  WITH DRY CONDITIONS EXPECTED THROUGH
FRIDAY. LITTLE IF ANY SNOWFALL IS EXPECTED IN THE WIND RIVER AND BIG
HORN BASINS AND ON THE EASTERN PLAINS.  TEMPERATURES ARE EXPECTED TO
REMAIN MODERATED THROUGH FRIDAY.

&&

.AVIATION.../06Z ISSUANCE/

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

UNSETTLED WEATHER MOVES INTO WESTERN WY BY 12Z. SNOW AND WIND AND
MVFR TO IFR CONDITIONS WILL OCCUR IN THE WESTERN MOUNTAINS AND
AROUND KJAC AIRPORT SATURDAY AND SATURDAY NIGHT. SOME SNOW IS
FORECAST TO MOVE THROUGH THE KPNA AND KBPI AFTER 00Z SUNDAY UNTIL
06Z SUNDAY WITH MVFR TO IFR CONDITIONS AT TIMES. LOCAL MVFR
CONDITIONS WILL OCCUR AT KRKS TERMINAL SITE OVERNIGHT DUE TO LOWER
CLOUDS. THEN VFR CONDITIONS WILL PREVAIL AFTER 14Z AT KRKS THROUGH
06Z SUNDAY.

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY NIGHT. EXPECT A VERY
WINDY DAY AT KCPR AIRPORT. BREEZY TO WINDY AT THE KCOD AIRPORT FOR
MOST OF THE PERIOD. SOME SNOW WILL OCCUR OVER THE ABSAROKA MOUNTAINS
AND AT THE HIGH ELEVATIONS AND ALONG THE EAST SLOPES OF THE WIND
RIVER MOUNTAINS SATURDAY THROUGH SATURDAY NIGHT...WITH MVFR TO IFR
CONDITIONS.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS THROUGH THE WEEKEND. HOWEVER...THERE
WILL BE CONTINUED CONCERN OVER THE NEXT FEW DAYS AS VERY WINDY
CONDITIONS RETURN TO THE REGION...WITH GUSTS REACHING FROM 50 TO
60 MPH TONIGHT THROUGH SATURDAY...INCREASING TO 60 TO 80 MPH
ACROSS HIGHER TERRAIN AND THE LEE SIDE AREAS OF NORTH/SOUTH
RUNNING MOUNTAINS. ALSO..AREAS NEAR THE GREEN/RATTLESNAKE MOUNTAIN
RANGES AND EAST INTO NATRONA COUNTY ON SATURDAY WILL BE
SUSCEPTIBLE TO GUSTS TO 60 MPH ON SATURDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
WYZ027>030.

HIGH WIND WARNING FROM 2 AM TO 8 PM MST SATURDAY
WYZ015-016-019-020-022.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM MST
SUNDAY WYZ025.

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 11 AM MST SUNDAY
WYZ001-002-012>014-024.

HIGH WIND WARNING FROM 8 PM THIS EVENING TO 8 PM MST SATURDAY
WYZ003.

&&

SHORT TERM...BRAUN
LONG TERM...C.BAKER
AVIATION...AR
FIRE WEATHER...BRAUN
Hazardous weather outlook, Jan 10, 3:38 PM MST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
338 PM MST FRI JAN 10 2014

WYZ001>020-022>030-111200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
338 PM MST FRI JAN 10 2014

...WINTER STORM WARNING FOR THE WESTERN MOUNTAINS AND JACKSON HOLE
FROM LATE TONIGHT THROUGH SUNDAY MORNING...

...WINTER WEATHER ADVISORY FOR THE GREEN RIVER BASIN FOOTHILLS FROM
LATE TONIGHT THROUGH SUNDAY MORNING...

...MULTIPLE HIGH WIND WARNINGS AND WATCHES FOR PORTIONS OF THE AREA
FROM LATE TONIGHT THROUGH SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY

PERIODS OF LIGHT SNOW WILL FALL ACROSS THE WESTERN MOUNTAINS AND
FAR WESTERN VALLEYS. WINDY CONDITIONS ACROSS SWEETWATER AND SOUTHERN
LINCOLN COUNTIES WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITY.

.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH THURSDAY

TONIGHT THROUGH SUNDAY...A MAJOR WINTER STORM WILL BRING
SIGNIFICANT SNOW...AND BLOWING SNOW TO PORTIONS OF WESTERN...AND
POSSIBLY SOUTHWEST WYOMING. STRONG TO POSSIBLY DAMAGING WINDS
EXPECTED...ESPECIALLY IN FAVORED WINDY AREAS. PLEASE SEE THE WINTER
STORM WATCH AND HIGH WIND WATCH PRODUCTS FOR MORE DETAILS.

MONDAY...STRONG WINDS REMAIN POSSIBLE IN FAVORABLE WINDY AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS.

TEAM RIVERTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 high wind, 5 winter storm. Local standard time, as filed.

Winter Storm, Yellowstone National Park

When
January 11, 12:00 AM MST to January 13, 4:00 AM MST
Where
Yellowstone National Park forecast zone
Reported by
SNOTEL
Coordinates
44.228, -110.089 (the zone’s center; the record gives no point)

Heavy snow in Yellowstone over 2 days. The highest amount was reported was at the Lewis Lake SNOTEL where 26 inches was reported.

Winter Storm, Absaroka Mountains

When
January 11, 12:00 AM MST to January 13, 7:00 AM MST
Where
Absaroka Mountains forecast zone
Reported by
SNOTEL
Coordinates
43.760, -108.887 (the zone’s center; the record gives no point)

Heavy snow fell over the Absaroka mountains. The highest amount recorded was 23 inches at the Evening Star SNOTEL.

Winter Storm, Salt River & Wyoming Ranges

When
January 11, 12:00 AM MST to January 13, 9:00 AM MST
Where
Salt River & Wyoming Ranges forecast zone
Reported by
SNOTEL
Coordinates
42.516, -110.286 (the zone’s center; the record gives no point)

Heavy snow fell across the Salt and Wyoming Ranges. Some of the highest snowfall totals included 31 inches at the Spring Creek Divide SNOTEL and 29 inches at the Willow Creek SNOTEL.

Winter Storm, Teton & Gros Ventre Mountains

When
January 11, 2:00 AM MST to January 13, 6:00 AM MST
Where
Teton & Gros Ventre Mountains forecast zone
Reported by
SNOTEL
Coordinates
43.002, -109.948 (the zone’s center; the record gives no point)

Heavy snow fell across the region. Some of the highest snowfall amounts included 26 inches at the Grassy Lake SNOTEL, 24 inches at the top of the mountain at Jackson Hole and 23 inches at Grand Targhee.

High Wind, Green Mountains & Rattlesnake Range

When
January 11, 4:50 AM MST to January 12, 1:10 AM MST
Where
Green Mountains & Rattlesnake Range forecast zone
Measured
72 kt (83 mph) measured gust
Reported by
RAWS
Coordinates
42.554, -108.102 (the zone’s center; the record gives no point)

An 83 mph wind gust was recorded at Fales Rock; 16 miles south of Hiland. Other strong wind gusts included 77 mph at Camp Creek and 68 mph at Beaver Rim.

High Wind, Cody Foothills

When
January 11, 6:36 AM MST to 4:52 PM MST
Where
Cody Foothills forecast zone
Measured
77 kt (89 mph) measured gust
Reported by
Mesonet
Coordinates
44.521, -109.588 (the zone’s center; the record gives no point)

A station west of Clark recorded a wind gust to 89 mph.

High Wind, Natrona County Lower Elevations

When
January 11, 11:26 AM MST to 6:11 PM MST
Where
Natrona County Lower Elevations forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
42.962, -106.798 (the zone’s center; the record gives no point)

Numerous gusts over 58 mph were reported at Hiland including a maximum of 65 mph. The Casper International Airport reported a wind gust to 60 mph.

High Wind, Absaroka Mountains

When
January 11, 11:45 AM MST to 4:10 PM MST
Where
Absaroka Mountains forecast zone
Measured
77 kt (89 mph) measured gust
Reported by
Mesonet
Coordinates
43.760, -108.887 (the zone’s center; the record gives no point)

The Chief Joseph mesonet site topped out at 89 mph just before 1330MST.

High Wind, Wind River Mountains East

When
January 11, 5:11 PM MST to 7:06 PM MST
Where
Wind River Mountains East forecast zone
Measured
69 kt (79 mph) measured gust
Reported by
Mesonet
Coordinates
42.904, -109.273 (the zone’s center; the record gives no point)

A 79 mph wind gust was recorded at Red Canyon.

High Wind, Lander Foothills

When
January 11, 6:49 PM MST
Where
Lander Foothills forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

A 66 mph wind gust was reported at the Lander airport.

High Wind, Cody Foothills

When
January 12, 10:15 AM MST to 12:39 PM MST
Where
Cody Foothills forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
44.521, -109.588 (the zone’s center; the record gives no point)

The Clark 8SSW sensor on State Highway 120 clocked a 65 mph gust. Two gusts to 58 mph were recorded at a station west of Clark.

High Wind, Wind River Basin

When
January 12, 1:21 PM MST
Where
Wind River Basin forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

A 58 mph wind gust was recorded at the Riverton Airport.

High Wind, Green Mountains & Rattlesnake Range

When
January 13, 12:50 AM MST to 5:10 PM MST
Where
Green Mountains & Rattlesnake Range forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
RAWS
Coordinates
42.554, -108.102 (the zone’s center; the record gives no point)

Camp Creek RAWS recorded a 69 mph gust while Fales Rock RAWS topped out at 61 mph.

High Wind, Absaroka Mountains

When
January 13, 1:10 AM MST to 6:20 PM MST
Where
Absaroka Mountains forecast zone
Measured
75 kt (86 mph) measured gust
Reported by
Mesonet
Coordinates
43.760, -108.887 (the zone’s center; the record gives no point)

A peak wind speed of 86 mph was recorded around 1600MST at the Chief Joseph mesonet station.

High Wind, Cody Foothills

When
January 13, 3:15 AM MST to 4:15 PM MST
Where
Cody Foothills forecast zone
Measured
79 kt (91 mph) measured gust
Reported by
Mesonet
Coordinates
44.521, -109.588 (the zone’s center; the record gives no point)

Wind gusts to 78 mph and 91 mph were registered at stations 8 miles SSW and just west of Clark, respectively.

High Wind, Bighorn Mountains Southeast

When
January 13, 3:45 AM MST to 8:45 PM MST
Where
Bighorn Mountains Southeast forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Department of Highways
Coordinates
43.635, -107.022 (the zone’s center; the record gives no point)

A combination of high wind and blowing snow closed US Highway 16 over Powder River Pass.

High Wind, Northeast Johnson County

When
January 13, 4:53 AM MST to 6:57 PM MST
Where
Northeast Johnson County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
44.039, -106.585 (the zone’s center; the record gives no point)

Several wind gusts past 58 mph were recorded at the Buffalo Airport; with the maximum gust being 61 mph.

High Wind, Upper Wind River Basin

When
January 13, 5:35 AM MST to 1:50 PM MST
Where
Upper Wind River Basin forecast zone
Measured
68 kt (78 mph) measured gust
Reported by
Mesonet
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

A wind gust of 78 mph was measured at Crowheart. In addition, a gust to 66 mph was recorded at the Dubois airport.

High Wind, East Sweetwater County

When
January 13, 6:44 AM MST to 3:25 PM MST
Where
East Sweetwater County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
RAWS
Coordinates
41.660, -108.879 (the zone’s center; the record gives no point)

Wind gusts to 64 mph were recorded at Snow Springs RAWS. Other high wind gusts included 63 mph at Bitter Creek and 60 mph at Tipton.

High Wind, North Big Horn Basin

When
January 13, 10:27 AM MST to 3:47 PM MST
Where
North Big Horn Basin forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
44.524, -108.791 (the zone’s center; the record gives no point)

A CWOP station near Powell had sustained winds above 40 mph for several hours. Another CWOP near the same location measured a gust to 62 mph.

High Wind, Southeast Johnson County

When
January 13, 2:21 PM MST to 4:11 PM MST
Where
Southeast Johnson County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
44.039, -106.585 (the zone’s center; the record gives no point)

Some 59 mph wind gusts were recorded on Interstate 25 north of Kaycee.

High Wind, Salt River & Wyoming Ranges

When
January 13, 4:00 PM MST to 5:15 PM MST
Where
Salt River & Wyoming Ranges forecast zone
Measured
72 kt (83 mph) measured gust
Reported by
RAWS
Coordinates
42.516, -110.286 (the zone’s center; the record gives no point)

Wind gusts of 82 and 83 mph were measured at Snider Basin RAWS.

Winter Storm, Cody Foothills

When
January 13, 9:15 PM MST to January 14, 8:15 AM MST
Where
Cody Foothills forecast zone
Reported by
Trained Spotter
Coordinates
44.521, -109.588 (the zone’s center; the record gives no point)

A band of high ratio snow set up over the Cody foothills and brought heavy snow from Cody south to Meeteetse. 12 inches of snow was measured in Meeteetse and 8-12 inches around Cody.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486193, 486194, 486198, 486197, 486215, 486199, 486217, 497192, 486203, 486298, 497185, 486300, 497179, 486303, 497186, 486305, 486302, 486208, 486299, 486306, 486301, 486304, 486307.